Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Getting pain in throat while moving head and discomfort in ear. Should I consult a doctor?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5446 Questions
Question
When I turn my head to the left I have great pain in my throat, I doesn't hurt to swallow. Great pains when trying to put my chin on my left shoulder and some Discomfort in my left ear also. Should I see a doctor as I have had this for sometime, it comes and goes. Thanks
Posted Sun, 4 Nov 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Hi,
Thank you for contacting Healthcare magic.

First of all, let me reassure you that your symptoms do not suggest any serious problem.

The most likely cause could be local muscle stiffness or spasm, as the pain is getting aggravated with movements.

As of now, you could use analgesic tablets and creams (such as ibuprofen and diclofenac). If you get better, well and good.
If symptoms still persist despite the above measures, you may consult the doctor.

I hope it helps. Please get back if you have any more queries.
Best wisehs,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: Getting pain in throat while moving head and discomfort in ear. Should I consult a doctor? 7 hours later
Sorry I should have pointed out it feels like my gland not actually my neck
 
 
Answered by Dr. Sudhir Kumar 7 hours later
Hi,
Thank you for getting back with more details.

Gland in the neck if often due to throat infection. And it may persist for some time, even after the infection goes. The throat pain can get referred to ear, as the nerve supply for both the regions is same.

If you have any symptoms of active infection, such as fever, pain while swallowing (odynophagia), reddish inflammation in throat (can see with torch in the mirror with mouth wide open), then, you should take a course of antibiotics, otherwise, just keep a watch.

I hope it clarifies. Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor